Alert archive / Wisconsin / Gale Warnings in 2025
Gale Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 19, 2025, 2:16 PM CST. It took effect at Dec 20, 2025, 3:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2025, 2:16 PM CST (20:16 UTC)
- In effect from
- Dec 20, 2025, 3:00 PM CST
- Expired
- Dec 21, 2025, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
050 WHUS73 KGRB 192016 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 216 PM CST Fri Dec 19 2025 LMZ521-522-541>543-200430- /O.EXP.KGRB.SC.Y.0100.000000T0000Z-251219T2000Z/ /O.NEW.KGRB.SC.Y.0101.251220T0600Z-251220T2100Z/ /O.UPG.KGRB.GL.A.0008.251220T2100Z-251221T0600Z/ /O.NEW.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 216 PM CST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... ...SMALL CRAFT ADVISORY FOR EARLY THIS AFTERNOON HAS EXPIRED... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kts with a few gusts up to 35 kts and waves 4 to 7 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kts and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from midnight tonight to 3 PM CST Saturday. For the Gale Warning, from 3 PM Saturday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
7 follow-up statements
667 WHUS73 KGRB 200253 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 853 PM CST Fri Dec 19 2025 LMZ521-522-541>543-201200- /O.CON.KGRB.SC.Y.0101.251220T0600Z-251220T2100Z/ /O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 853 PM CST Fri Dec 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kts with a few gusts up to 35 kts and waves 4 to 7 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 35 kts and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from midnight tonight to 3 PM CST Saturday. For the Gale Warning, from 3 PM Saturday to midnight CST Saturday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ JLA
736 WHUS73 KGRB 200932 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 332 AM CST Sat Dec 20 2025 LMZ521-522-541>543-201745- /O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/ /O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 332 AM CST Sat Dec 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...For the Small Craft Advisory, south to southwest winds 15 to 25 kts with a few gusts up to 35 kts and waves of 3 to 6 ft on the bay and 6 to 12 feet on Lake Michigan expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kts and waves 2 to 6 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 3 PM CST this afternoon. For the Gale Warning, from 3 PM this afternoon to midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Freezing spray also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
961 WHUS73 KGRB 201604 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1004 AM CST Sat Dec 20 2025 LMZ521-522-541>543-210015- /O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/ /O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1004 AM CST Sat Dec 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt and waves 3 to 6 ft. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 3 PM CST this afternoon. For the Gale Warning, from 3 PM this afternoon to midnight CST tonight. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Freezing spray also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
949 WHUS73 KGRB 202019 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 219 PM CST Sat Dec 20 2025 LMZ521-522-541>543-210430- /O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/ /O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/ /O.NEW.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 219 PM CST Sat Dec 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... * WHAT...For the first Small Craft Advisory, west winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 5 ft. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 ft expected. For the second Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the first Small Craft Advisory, until 3 PM CST this afternoon. For the Gale Warning, until midnight CST tonight. For the second Small Craft Advisory, from midnight tonight to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
595 WHUS73 KGRB 202106 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 306 PM CST Sat Dec 20 2025 LMZ521-522-541>543-210515- /O.EXP.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/ /O.CON.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/ /O.CON.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 306 PM CST Sat Dec 20 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SUNDAY... * WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts up to around 45 kt through early this evening easing back to 35 kt during the evening and waves 3 to 6 ft in ice free areas. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft expected in ice free areas. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, from midnight tonight to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
984 WHUS73 KGRB 210447 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1047 PM CST Sat Dec 20 2025 LMZ521-522-541>543-211200- /O.CON.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/ /O.CON.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1047 PM CST Sat Dec 20 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts up to 35 kt and waves 1 to 4 ft. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until midnight CST tonight. For the Small Craft Advisory, until 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ JLA
665 WHUS73 KGRB 210608 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1208 AM CST Sun Dec 21 2025 LMZ521-522-541>543-211200- /O.EXP.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/ /O.CON.KGRB.SC.Y.0102.000000T0000Z-251221T1200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1208 AM CST Sun Dec 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 10:41 AM CST, 3 hours 35 minutes earlier. Its key messages:
- Lingering icy spots are possible across area roads this morning, but snow will largely end for all but north-central WI
- Light snow possible late Friday night into Saturday morning. Accumulations will largely be focused towards north-central Wisconsin but a few flurries could get into central and east- central as well.
- Westerly gales may return to the marine areas Saturday evening.
Area forecast discussion, Dec 19, 10:41 AM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1041 AM CST Fri Dec 19 2025 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Lingering icy spots are possible across area roads this morning, but snow will largely end for all but north-central WI - Light snow possible late Friday night into Saturday morning. Accumulations will largely be focused towards north-central Wisconsin but a few flurries could get into central and east- central as well. - Westerly gales may return to the marine areas Saturday evening. && .DISCUSSION... Issued at 247 AM CST Fri Dec 19 2025 The last of the snow will be on its way through the region this morning. Additional accumulations remain light, around a few tenths, but slippery stretches remain, especially on untreated roads across portions of central and north-central Wisconsin. Winds will remain gusty for a few additional hours behind the departing snow, with gusts up to 25 to 30 mph likely to last until the early afternoon. Attention then turns to the next clipper system in line, which will move through the region late tonight. Winds aloft will be on the increase again through the lower to mid levels as a push of warmer air arrives, but only a few gusts should mix down through around midnight. As the cold air swings through with the main portion of the clipper, fairly decent frontogenetic forcing should bring snow into north-central Wisconsin. This feature is mainly focused across the border along the Upper Peninsula, but cold air advection over the rest of the region will likely suffice for at least some flurries or light snow. Still, snow amounts around a couple inches will largely be focused towards Vilas County, with amounts tapering to around an inch by the time you get to a line from Rhinelander to Iron Mountain and lesser amounts further south. Probabilistic guidance suggest areas south of a line from Merrill to Marinette mainly see 20% chance or less of exceeding an inch of snowfall. Next round of precipitation is then in the forecast for Monday night. Although again precipitation amounts will be light, this may yet be another period that bears watching for mixed precipitation or freezing drizzle as a warm layer will be in the area which may hamper ice production to a relatively colder surface. Where the warmer air lines up as we get closer will drive the precipitation type for this feature and the impacts. Temperatures for the period will see a couple swings through the first few days of the forecast, with highs mainly in the teens today and Sunday, but in the upper 20s to lower 30s on Saturday. Then highs steady out for much of the middle of next week, with highs mainly lingering in the upper 20s to middle 30s. && .AVIATION...for 18Z TAF Issuance Issued at 1041 AM CST Fri Dec 19 2025 An MVFR stratus deck in place across the region is expected to lift north this afternoon, leaving VFR conditions in place across the region. Gusty northwest winds of 15 to 25 knots will ease below 10 knots by this afternoon. High clouds will move back into the region this evening ahead of the next low pressure system. Light snow is then expected later tonight into Saturday morning as a clipper system tracks through the northern Great Lakes. Conditions could drop to MVFR with the snow showers, especially across north-central Wisconsin. Snowfall amounts should generally be light, with a dusting south of KRHI and an inch or two at or just north of KRHI. LLWS is expected to develop as winds increase just below the surface tonight, with southwest winds of 30-40 knots, turning westerly Saturday morning. && .MARINE... Issued at 247 AM CST Fri Dec 19 2025 Strong winds behind the departing snow will keep gales in place through the morning before beginning to settle through the rest of the day Saturday. Winds are unlikely to mix to the surface Saturday night as warmer air builds up aloft, but additional gales will be possible Saturday evening as the next cold front rolls through. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Uhlmann AVIATION.......Kurimski MARINE.........Uhlmann
Hazardous weather outlook, Dec 19, 3:08 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 AM CST Fri Dec 19 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 AM CST Fri Dec 19 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Light snow will depart the region through the morning hours, but icy and slipper spots remain in the area. Motorists are urged to exercise caution around the morning commute, especially north and west of the Fox Valley. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Travel may again be affected late tonight into Saturday morning due to light snow and slippery spots on area roads. The best chance of accumulating snow will be across northern Wisconsin during the morning hours of Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any hazardous travel conditions this morning and again late tonight. LMZ521-522-541>543-200915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 AM CST Fri Dec 19 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusts up to gale force are possible in the morning hours before winds begin to decrease tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusts up to gale force are possible again Saturday evening and Saturday night. Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:59 AM CST | Gale Watch | GRB | 11 hr | |
| Dec 19, 2:59 AM CST | Small Craft Advisory | GRB | 11 hr | |
| Dec 19, 2:16 PM CST | Small Craft Advisory | GRB | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.